Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Tallahassee, FL

August 15, 2005Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2005, 2:50 PM CDT for Walton County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2005, 2:50 PM CDT (19:50 UTC)
Expired
Aug 15, 2005, 3:30 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 7 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 151953
SVRTAE
FLC131-152030-
/O.NEW.KTAE.SV.W.0004.050815T1950Z-050815T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT MON AUG 15 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 330 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING      
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED                  
  NEAR DOUGLASS CROSSROADS...OR ABOUT 8 MILES SOUTHEAST OF           
  DE FUNIAK SPRINGS...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUCHEEANNA BY 355 PM EDT(255 PM CDT)...
  RED BAY BY 405 PM EDT(305 PM CDT)...
  BRUCE BY 425 PM EDT(325 PM CDT)...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3069 8592 3070 8606 3045 8612 3042 8595

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:25 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 15, 1:25 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT MON AUG 15 2005

.SYNOPSIS...
LATEST WATER VAPOR IMAGERY SHOWS WEAK UPPER VORT CENTER OVER THE
NORTHEAST GULF, MOVING WESTWARD. THIS FEATURE COMBINED WITH A
RESIDUAL OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION TO TRIGGER
TSTORMS OVER SOUTHEAST ALABAMA AND THE FL PANHANDLE. THIS ACTIVITY
HAS PUT A DAMPER ON THE GULF SEA BREEZE FORMATION THIS AFTERNOON,
WITH MAINLY ISOLATED TSTORMS EXPECTED TO DEVELOP ELSEWHERE. MUCH
DRIER MID/UPPER TROPOSPHERIC AIR IS POISED JUST EAST OF FL,
ASSOCIATED WITH THE APPROACHING UPPER HIGH. TEMPS RANGED FROM
93 AT ABY TO 82 AT PFN. VARIABLE WINDS LESS THAN 10 MPH INLAND
BECOME WESTERLY OVER THE COASTAL WATERS.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
MODELS ARE CONSISTENT WITH THE WESTWARD EXPANSION OF THE WESTERN
ATLANTIC UPPER RIDGE ACROSS THE SOUTHEAST AND GULF OF MEXICO. THE
GFS, AND TO A LESSER EXTENT, THE NAM AND NGM DEPICT A LINGERING VORT
AXIS WHICH MOVES NORTHWEST ACROSS THE AREA. THUS, THE MAV POPS ARE
HIGHER THAN THE MET/FWC POPS. THE OFFSHORE (NORTH-NORTHWEST)
1000-700 MB FLOW TODAY BECOMES WEST-SOUTHWEST TUESDAY, AND WEST ON
WEDNESDAY. UNDER THIS FLOW REGIME, THE POP DISTRIBUTION IS 30-40
PERCENT AL/GA ZONES AND 40-50 PERCENT FL ZONES. HOWEVER, WITH THE
ADVENT OF THE DRIER AIR ALOFT, HAVE UNDERCUT THESE VALUES SLIGHTLY,
WHICH SIDES WITH AN AVERAGE OF THE ENSEMBLE POPS. TEMPS TREND CLOSER
TO THE AVERAGE MOS AS WELL.

&&

.LONG TERM...THURSDAY THROUGH MONDAY.
THE CENTER OF UPPER RIDGE RETROGRADES FROM THE NORTHEAST GULF OF
MEXICO INTO TX BY SUNDAY. THIS WILL ALLOW A TROUGH TO DIG SOUTHEAST
INTO THE EASTERN STATES. BELOW NORMAL POPS EARLY IN THE PERIOD WILL
TRANSITION TO NORMAL BY THE END OF THE PERIOD.

&&

.MARINE...
WEAK SURFACE RIDGE OVER THE NORTHEAST GULF WATERS WILL KEEP WINDS
LIGHT AND SEAS LOW, EXCEPT IN THE VICINITY OF TSTORMS.

&&

.FIRE WEATHER...NO HEADLINES.

&&

.AVIATION...
FORECAST TEMPO GROUPS ALL TERMINALS THIS AFTERNOON DUE TO TSRA, A
BIT LATER FOR THE AL/GA SITES BASED ON WHAT TRANSPIRED YESTERDAY.
NOT EXPECTING A BIG DECREASE IN VSBYS TUESDAY MORNING. VLD, HOWEVER,
MAY BE CLOSE TO MVFR BRIEFLY AROUND SUNRISE, SIMILAR TO THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74 94 74 94/ 30 40 20 40
PANAMA CITY  77 91 78 92/ 30 40 20 30
DOTHAN       74 92 74 92/ 30 40 20 40
ALBANY       74 94 74 94/ 30 40 20 40
VALDOSTA     74 94 74 94/ 30 40 20 40
CROSS CITY   73 93 74 93/ 20 30 20 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE...JAMSKI
AVIATION/FIRE WEATHER...MCNATT
Hazardous weather outlook, Aug 15, 4:18 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT MON AUG 15 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-161000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
518 AM EDT MON AUG 15 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT AND IN
RESPONSE TO AN UPPER LEVEL DISTURBANCE. THESE STORMS THAT DEVELOP
ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STRONG
STORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40
MPH...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA MID
WEEK...AFTERNOON THUNDERSTORM ACTIVITY WILL DECREASE. AFTER THIS
RIDGE MOVES WEST OF THE REGION BY LATE INTO THE WEEK OR INTO THE
WEEKEND...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, Aug 15, 8:52 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EDT MON AUG 15 2005

FLZ012-151421-
BAY FL-
INCLUDING THE CITIES OF...CALLAWAY...
PANAMA CITY AND PANAMA CITY BEACH
952 AM EDT MON AUG 15 2005

AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF PANAMA CITY...MOVING SOUTH AT
AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

8-JAMSKI
Local storm report, Aug 15, 9:31 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     ARITON                  31.60N 85.72W
08/14/2005                   DALE               AL   EMERGENCY MNGR

            THREE TREES DOWN.

&&

08
Local storm report, Aug 15, 10:09 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     ASHFORD                 31.19N 85.23W
08/14/2005                   HOUSTON            AL   LAW ENFORCEMENT

            TREE DOWN ON COUNTY ROAD 33.

0900 PM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
08/14/2005                   HOUSTON            AL   LAW ENFORCEMENT

            A FEW UTILITY POLES DOWN.

&&

08
Special weather statement, Aug 15, 2:14 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON AUG 15 2005

FLZ007-008-151959-
COASTAL WALTON FL-INLAND WALTON FL-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS AND SANTA ROSA BEACH
314 PM EDT MON AUG 15 2005

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST NORTH AND NORTHEAST OF DE FUNIAK SPRINGS...
MOVING SOUTH-SOUTHWEST AT 15 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

8-JAMSKI

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.